Alert archive / Mississippi / Tornado Warnings in 2009

Tornado Warning 34, NWS Jackson, MS

March 27, 2009Lamar County, Marion County, Mississippi

NWS Jackson, MS issued this tornado warning at Mar 27, 2009, 9:29 PM CDT for Lamar County, Marion County, Mississippi. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 27, 2009, 9:29 PM CDT (02:29 UTC)
Expired
Mar 27, 2009, 10:30 PM CDT
In force
61 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Lamar County, MS, Marion County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 27, 7:51 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 2.5 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2009-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1844 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2009-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 259 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1844 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
467 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
259 m²/s²
0-3 km storm-relative helicity
296 m²/s²
Significant tornado parameter
2.8
Supercell composite
13.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KJAN 280229
TORJAN
MSC073-091-280330-
/O.NEW.KJAN.TO.W.0034.090328T0229Z-090328T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
929 PM CDT FRI MAR 27 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...SANDY HOOK...COLUMBIA...
  LAMAR COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF WEST HATTIESBURG...

* UNTIL 1030 PM CDT

* AT 929 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR SANDY
  HOOK...MOVING NORTHEAST AT 45 MPH.

* THE TORNADO WILL BE NEAR...
  SANDY HOOK AND PICKWICK BY 935 PM CDT...
  PINEBUR BY 945 PM CDT...
  6 MILES NORTHWEST OF BAXTERVILLE BY 950 PM CDT...
  9 MILES NORTHWEST OF PURVIS BY 1005 PM CDT...
  WEST HATTIESBURG BY 1015 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

&&

LAT...LON 3107 8984 3107 8991 3113 8996 3144 8977
      3144 8945 3135 8945 3134 8935 3103 8935
      3100 8947 3102 8954 3100 8955 3100 8983
TIME...MOT...LOC 0229Z 234DEG 39KT 3102 8986

$$

GARRETT
5 follow-up statements
000 
WWUS54 KJAN 280243
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
943 PM CDT FRI MAR 27 2009

MSC073-091-280330-
/O.CON.KJAN.TO.W.0034.000000T0000Z-090328T0330Z/
LAMAR MS-MARION MS-
943 PM CDT FRI MAR 27 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR EASTERN
MARION AND LAMAR COUNTIES...

AT 943 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR SANDY HOOK...MOVING NORTHEAST AT 45 MPH.

THE TORNADO WILL BE NEAR...
  PINEBUR BY 950 PM CDT...
  BAXTERVILLE BY 955 PM CDT...
  PURVIS BY 1010 PM CDT...
  WEST HATTIESBURG BY 1020 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING
FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3107 8984 3107 8986 3109 8987 3128 8981
      3144 8971 3144 8945 3135 8945 3134 8935
      3103 8935 3100 8947 3102 8954 3100 8955
      3100 8983
TIME...MOT...LOC 0243Z 240DEG 38KT 3105 8972

$$

GARRETT
000 
WWUS54 KJAN 280251
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
951 PM CDT FRI MAR 27 2009

MSC073-091-280330-
/O.CON.KJAN.TO.W.0034.000000T0000Z-090328T0330Z/
LAMAR MS-MARION MS-
951 PM CDT FRI MAR 27 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR EASTERN
MARION AND LAMAR COUNTIES...

AT 951 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR PINEBUR...OR 10 MILES NORTHEAST OF SANDY
HOOK...MOVING NORTHEAST AT 45 MPH.

THE TORNADO WILL BE NEAR...
  6 MILES NORTHWEST OF PURVIS BY 1010 PM CDT...
  WEST HATTIESBURG BY 1020 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING FOR NORTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3100 8983 3144 8971 3144 8945 3135 8945
      3134 8935 3103 8935 3100 8947 3102 8954
      3100 8955
TIME...MOT...LOC 0251Z 237DEG 38KT 3112 8964

$$

GARRETT
000 
WWUS54 KJAN 280255
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
955 PM CDT FRI MAR 27 2009

MSC073-091-280330-
/O.CON.KJAN.TO.W.0034.000000T0000Z-090328T0330Z/
LAMAR MS-MARION MS-
955 PM CDT FRI MAR 27 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR EASTERN
MARION AND LAMAR COUNTIES...

AT 954 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR BAXTERVILLE...OR 13 MILES NORTHEAST OF SANDY
HOOK...MOVING NORTHEAST AT 45 MPH.

THE TORNADO WILL BE NEAR...
  6 MILES NORTHWEST OF PURVIS BY 1010 PM CDT...
  WEST HATTIESBURG BY 1020 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
HALF DOLLAR SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING
FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3100 8983 3115 8974 3126 8976 3128 8975
      3144 8965 3144 8945 3135 8945 3134 8935
      3103 8935 3100 8947 3102 8954 3100 8955
TIME...MOT...LOC 0254Z 237DEG 38KT 3114 8961

$$

GARRETT
000 
WWUS54 KJAN 280305
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1005 PM CDT FRI MAR 27 2009

MSC091-280315-
/O.CAN.KJAN.TO.W.0034.000000T0000Z-090328T0330Z/
MARION MS-
1005 PM CDT FRI MAR 27 2009

...THE TORNADO WARNING FOR EASTERN MARION COUNTY IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING 
FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 3100 8965 3116 8964 3144 8965 3144 8945
      3135 8945 3134 8935 3103 8935 3100 8947
      3101 8951 3102 8951 3102 8954 3100 8955
TIME...MOT...LOC 0305Z 245DEG 34KT 3116 8951

$$

MSC073-280330-
/O.CON.KJAN.TO.W.0034.000000T0000Z-090328T0330Z/
LAMAR MS-
1005 PM CDT FRI MAR 27 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR LAMAR
COUNTY...

AT 1005 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR BAXTERVILLE...OR 15 MILES SOUTHWEST OF WEST
HATTIESBURG...MOVING NORTHEAST AT 40 MPH.

THE TORNADO WILL BE NEAR...
  PURVIS BY 1015 PM CDT...
  7 MILES SOUTHEAST OF WEST HATTIESBURG BY 1025 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING
FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3100 8965 3116 8964 3144 8965 3144 8945
      3135 8945 3134 8935 3103 8935 3100 8947
      3101 8951 3102 8951 3102 8954 3100 8955
TIME...MOT...LOC 0305Z 245DEG 34KT 3116 8951

$$

GARRETT
000 
WWUS54 KJAN 280314
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1014 PM CDT FRI MAR 27 2009

MSC073-280330-
/O.CON.KJAN.TO.W.0034.000000T0000Z-090328T0330Z/
LAMAR MS-
1014 PM CDT FRI MAR 27 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR LAMAR
COUNTY...

AT 1014 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR PURVIS...OR 14 MILES SOUTH OF WEST
HATTIESBURG...MOVING EAST AT 30 MPH.

THE TORNADO WILL BE NEAR...
  PURVIS BY 1020 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
HALF DOLLAR SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING
FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3100 8965 3108 8963 3117 8955 3144 8955
      3144 8945 3135 8945 3134 8935 3103 8935
      3100 8947 3101 8951 3102 8951 3102 8954
      3100 8955
TIME...MOT...LOC 0314Z 255DEG 28KT 3113 8943

$$

GARRETT

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Mar 27, 7:20 PM CDT, 2 hours 9 minutes earlier.

Area forecast discussion, Mar 27, 7:20 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
720 PM CDT FRI MAR 27 2009

...SEVERE WEATHER OUTBREAK AND FLOODING POTENTIAL EXPECTED TONIGHT...

.UPDATE...ACTIVE WEATHER NIGHT UNDERWAY FOR THE ARKLAMISS. LARGE MID
LEVEL LOW WAS NOTED OVER THE TEXAS PANHANDLE WITH THE ASSOCIATED
SURFACE LOW OVER THE RED RIVER. AS THIS SYSTEM SHIFTS EAST NORTHEAST
TONIGHT WIDESPREAD CONVECTION WILL SPREAD ACROSS OUR AREA. TORNADO
WATCHES HAVE ALREADY BEEN POSTED AHEAD OF THE SYSTEM INCLUDING
ACROSS OUR SOUTHERN AND CENTRAL ZONES. HAVE UPDATED FOR THE WATCHES
INCLUDING INCREASING SKY COVER...POPS AND WEATHER TO BRING STORMS IN
EARLIER IN THE SOUTH. SEVERE WEATHER THREAT WILL CONTINUE THROUGH
NIGHT AND ADDITIONAL UPDATES ARE LIKELY. /22/

&&

.PREVIOUS DISCUSSION...SHORT TERM...ACTIVE NIGHT CAN BE EXPECTED
ACROSS THE ARKLAMISS REGION TONIGHT.  CURRENT SURFACE ANALYSIS SHOWS
THE STALLED BOUNDARY DRAPED ACROSS THE CENTRAL PORTIONS OF THE
CWFA.  THE SURFACE LOW WHICH WILL BE MOVING TOWARD THE ARKLAMISS
REGION LATER THIS EVENING IS POSITIONED OVER NORTH CENTRAL TO
NORTHEAST TX...WITH STORMS BEGINNING TO DEVELOP OVER EAST TX THE
PAST COUPLE OF HOURS. WATER VAPOR IMAGERY THIS AFTERNOON SHOWS THE
STRONG UPPER LOW DIGGING INTO THE TX PANHANDLE.

AS THE UPPER LOW TRAVERSES TOWARD THE REGION THE SURFACE LOW IS
EXPECTED TO NORTHEAST TOWARD THE ARKLAMISS REGION...REACHING THE
ARKLATEX BY THIS EVENING AND NORTH MISSISSIPPI DURING THE EARLY
OVERNIGHT HOURS.  THIS IS EXPECTED TO BRING A BROKEN LINE OF INTENSE
STORMS THROUGH THE REGION WHICH WILL BRING THE POSSIBILITY FOR ALL
MODES OF SEVERE WEATHER. THERE WILL BE THE POSSIBILITY FOR
INDIVIDUAL CELLS TO DEVELOP AND MOVE AHEAD OF THE LINE WHICH WILL
BRING AN ENHANCED TORNADO RISK FOR THE REGIONS. CURRENT THINKING FOR
TIMING WITH THE SEVERE WEATHER IS THAT THE WESTERN THIRD OF THE CWFA
WILL SEE THEIR MAIN RISK BETWEEN 5 PM AND MIDNIGHT...THE CENTRAL
THIRD BETWEEN 7 PM AND 3 AM...AND THE EASTERN THIRD OF THE CWFA
BETWEEN MIDNIGHT AND 7 AM.  EXPECT ALL SEVERE WEATHER TO BE OUT OF
THE CWFA SOON AFTER DAYBREAK.

CURRENTLY THE STORM PREDICTION CENTER HAS MOST OF THE ARKLAMISS
UNDER A MODERATE RISK FOR SEVERE STORMS. GENERALLY AGREE WITH THIS
ASSESSMENT AS SEVERAL PARAMETERS WILL BE IN PLACE. THERE IS GOING TO
BE PLENTY OF SHEAR TO WORK WITH.  THERE WILL BE PLENTY OF
INSTABILITY AS WELL WITH MLCAPES OF AROUND 2K J/KG.  MID LEVEL LAPSE
RATES ARE EXPECTED TO BE ABOVE 7 C/KM.  AND THERE WILL BE PLENTY OF
MOISTURE AVAILABLE WITH DEWPOINTS RISING INTO THE MIDDLE 60S AND
PWATS AROUND OR ABOVE 1.7 INCHES.  SO EVERYTHING SHOULD BE IN PLACE
TO SEE AN OUTBREAK OF SEVERE WEATHER OVER THE ARKLAMISS REGION
INCLUDING THE POSSIBILITY OF STRONG TORNADOES.

IN ADDITION TO SEVERE WEATHER THE REGION WILL HAVE A FLOODING
POTENTIAL. OVER THE PAST SEVERAL DAYS MUCH OF THE ARKLAMISS REGION
HAS RECEIVED A FEW INCHES OF RAIN.  WITH ALREADY SATURATED GROUNDS
AND HEAVY RAINFALL EXPECTED AS THESE STORMS MOVE THROUGH...THERE
WILL BE A CHANCE FOR FLASH FLOODING.  THIS WILL BE ESPECIALLY TRUE
FOR LOW LYING AREAS AND LOCATIONS NEAR RIVER BASINS WHICH ARE
ALREADY EITHER IN OR APPROACHING FLOOD.  SO AS A RESULT A FLASH
FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE CWFA THROUGH SATURDAY
MORNING.

ON SATURDAY THE SEVERE WEATHER SHOULD MOVE EAST OF THE AREA BY
DAYBREAK WITH SOME LINGERING SHOWERS BEHIND...WHICH SHOULD MOVE OUT
BY MIDDAY. WRAP AROUND MOISTURE MAY BE SQUEEZED OUT OVER THE
NORTHERN PORTION OF THE CWFA THROUGH SATURDAY NIGHT. OTHERWISE ONCE
THIS SYSTEM MOVES THROUGH THE AREA SHOULD BE DRY THROUGH THE
REMAINDER OF THE WEEKEND AND INTO THE FIRST PART OF NEXT WEEK.

ONE THING TO NOTE FOR SATURDAY WILL BE GUSTY WINDS.  WINDS AT LEAST
OVER THE DELTA REGION WILL BE RATHER GUSTY WITH SUSTAINED WINDS OF
15-20KTS AND HIGHER GUSTS. THIS AREA WILL LIKELY NEED A LAKE WIND
ADVISORY FOR SATURDAY.  HOWEVER WITH SEVERE WEATHER AND FLOODING
CONCERNS TONIGHT EXPECTED...HAVE DECIDED TO HOLD OFF ON ISSUING THE
LAKE WIND ADVISORY FOR NOW.  BUT THESE GUSTY WINDS WILL NEED TO BE
KEPT IN MIND FOR SATURDAY BEHIND THIS STRONG FRONT.

FOR TEMPERATURES HAVE REMAINED RATHER CLOSE TO GUI FOR THE SHORT
TERM. WENT AHEAD AND INCREASED LOWS IN THE FAR EAST BY A COUPLE
DEGREES FOR TONIGHT WITH LINGERING CLOUDS AND WEATHER AROUND THROUGH
THE NIGHT EXPECTED.  HAVE REMAINED WITH GUI IN THE WEST WHERE COOLER
TEMPERATURES WILL BE ABLE TO MOVE INTO THE REGION FROM THE WEST
BEHIND THE FRONT. /14/

PREVIOUS LONG TERM DISCUSSION...MONDAY THROUGH THURSDAY...DRY
WEATHER(PWATS LESS THAN ONE HALF INCH) AT THE START OF THE WEEK WILL
FEATURE A WEAK PACIFIC SURFACE HIGH(1018MB) CENTER OVER NRN FL
MOVING E. A CENTRAL PLAINS UPPER SHORTWAVE WILL APPROACH THE MS
VALLEY BY MONDAY EVENING AND PROVIDE THE NEXT GOOD CHANCE FOR
TRANSIENT SHRA/TSRA IN OUR CWFA MONDAY NIGHT INTO TUESDAY AS PWATS
PUSH BACK TO NEAR 1.4 INCHES. K INDEXES REACH 30-35 WITH NEAR ZERO
SHOWALTERS IN 25KTS OF 850MB THETA E AIR NEAR 322K. BY LATER ON
TUESDAY...WE EXPECT A STALLING FRONTAL BOUNDARY TO BE SITUATED OVER
THE COASTAL REGION WITH MID LEVEL DRYING TO THE N KEEPING POPS DOWN
FOR TUESDAY NIGHT THROUGH WEDNESDAY. THEN A MORE POTENT STORM SYSTEM
DIGS BACK DOWN THE RED RIVER VALLEY INTO THE ARKLATEX ON THURSDAY
BRINGING US ANOTHER CHANCE OF STRONGER CONVECTION IN A BAND OF
1.5+INCH PWATS. WILL HOLD OFF MENTIONING ANY STRONG TO SEVERE TSRA
IN THE HWOJAN FOR NEXT THURSDAY UNTIL BETTER CONFIDENCE BETWEEN
ECMWF AND GFS SOLUTIONS.

HAVE LOWERED POPS SLIGHTLY FROM MEX MOS DURING THE MIDDLE OF NEXT
WEEK BETWEEN MAIN SHORTWAVE IMPULSES. AFTER A CHILLY START TO MONDAY
WITH WIDESPREAD LOWS IN THE 40S...TEMPERATURE REGIME LOOKS PRETTY
CLOSE TO NORMS AND RATHER REASONABLE WITH MOST HIGHS 70-75F AND LOWS
IN THE 50S./40/

&&

.AVIATION...UPDATED...MVFR CONDITIONS ARE EXPECTED TO PREVAIL
TONIGHT ALTHOUGH WIDESPREAD THUNDERSTORM COVERAGE TONIGHT WILL BRING
LIFR CONDITIONS AT TIMES. THE ACTIVITY WILL AFFECT THE SOUTH
INITIALLY THIS EVENING THEN SPREAD FROM THE WEST TO EAST ALONG AND
AHEAD OF A COLD FRONT. MVFR/IFR CONDITIONS ARE EXPECTED THROUGH 14Z
SATURDAY. THUNDERSTORMS TONIGHT COULD BE STRONG TO SEVERE AT TIMES.
CONDITIONS WILL BEGIN TO IMPROVE FROM WEST TO EAST SATURDAY MORNING
AND QUIET WEATHER WILL PERSIST THROUGH THE REMAINDER OF THE WEEKEND.
WINDS WILL BE GUSTY ON SATURDAY BEHIND THE FRONT WITH SUSTAINED
WINDS BETWEEN 15-20 KTS POSSIBLE WITH HIGHER GUSTS. THIS WILL
ESPECIALLY TRUE FOR THE DELTA REGION INCLUDING GLH AND GWO. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       52  63  39  63 / 100  37  10   1
MERIDIAN      58  66  37  63 /  92  59  14   2
VICKSBURG     50  61  40  64 / 100  26   8   2
HATTIESBURG   59  66  40  65 /  91  41  10   1
NATCHEZ       48  60  37  64 / 100  20   8   2
GREENVILLE    48  57  39  61 / 100  26   9   1
GREENWOOD     51  60  39  61 / 100  34  12   1

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MSZ018-019-025>066-
     072>074.

LA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR LAZ007>009-015-016-
     023>026.

AR...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR ARZ074-075.

&&

22/14
Hazardous weather outlook, Mar 27, 2:39 PM CDT, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
239 PM CDT FRI MAR 27 2009

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
281945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
239 PM CDT FRI MAR 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SATURDAY

DANGEROUS SEVERE WEATHER WILL DEVELOP OVER THE ARKLAMISS THIS
EVENING AND OVERNIGHT. STRONG LONG TRACK TORNADOES...DAMAGING WINDS
OF 80 MILES AN HOUR OR HIGHER AND LARGE GOLFBALL SIZE HAIL OR LARGER
WILL BE POSSIBLE ACROSS THE REGION. FLASH FLOODING WILL ALSO BE
POSSIBLE IN TORRENTIAL DOWNPOURS THAT WILL BE PRODUCED BY STRONGER
THUNDERSTORMS.

THE TWO MAIN INGREDIENTS FOR SEVERE THUNDERSTORMS...INTENSE WIND
SHEAR AND DEEP MOISTURE...WILL CONTINUE OVER THE ARKLAMISS.
THUNDERSTORMS WILL DEVELOP OVER SOUTHWEST MISSISSIPPI AND EAST
CENTRAL LOUISIANA BEFORE SUNSET...WELL AHEAD OF THE FRONT
APPROACHING FROM THE WEST. SCATTERED TO NUMEROUS SEVERE
THUNDERSTORMS WILL SPREAD OVER WESTERN AND CENTRAL ZONES THIS
EVENING AS THE COLD FRONT MOVES FROM TEXAS INTO LOUISIANA.
SUPERCELLS THAT DEVELOP WELL AHEAD OF THE FRONT WILL PRODUCE THE
BEST CHANCE FOR STRONG LONG LIVED TORNADOES AS WELL AS DAMAGING
WINDS AND LARGE HAIL. THUNDERSTORMS WILL BEGIN TO FORM INTO A
LINE OF SCATTERED TO NUMEROUS SEVERE STORMS THAT WILL MOVE ACROSS
EAST MISSISSIPPI AFTER MIDNIGHT. TORNADOES...DAMAGING WIND AND LARGE
HAIL WILL ALSO BE POSSIBLE WITH THESE STORMS.

IN ADDITION...FLASH FLOODING WILL BE POSSIBLE TONIGHT. THUNDERSTORMS
WILL PRODUCE PERIODS OF HEAVY RAINFALL THAT WILL RESULT IN LOCALIZED
RAIN AMOUNTS OF 1 TO 3 INCHES.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

GUSTY SOUTHWEST WIND WILL DEVELOP IN THE WAKE OF THE COLD FRONT
SATURDAY. SUSTAINED WIND SPEEDS FROM 15 TO 25 MPH CAN BE EXPECTED
OVER THE MISSISSIPPI DELTA AREA WITH POSSIBLE GUSTS FROM 30 TO 40
MPH. SUSTAINED WINDS FROM 10 TO 20 MPH WILL BE POSSIBLE OVER OTHER
AREAS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NECESSARY TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

03

In the hours before

Local storm report, Mar 27, 7:47 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
747 PM CDT FRI MAR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 PM     TSTM WND DMG     5 NE NATCHEZ            31.60N 91.33W
03/27/2009                   ADAMS              MS   EMERGENCY MNGR

            MULTITUDE OF TREES DOWN ACROSS NORTHERN ADAMS COUNTY

&&

JALLEN
Local storm report, Mar 27, 8:12 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
812 PM CDT FRI MAR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 PM     HAIL             5 S COLUMBIA            31.18N 89.83W
03/27/2009  E1.00 INCH       MARION             MS   EMERGENCY MNGR

            QUARTER SIZE HAIL REPORTED ON HWY 13 SOUTH.

&&

JCULIN
Local storm report, Mar 27, 8:39 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
839 PM CDT FRI MAR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0826 PM     HAIL             IMPROVE                 31.34N 89.70W
03/27/2009  E0.75 INCH       MARION             MS   EMERGENCY MNGR

            PENNY SIZED HAIL REPORTED IN IMPROVE

&&

JALLEN
Local storm report, Mar 27, 9:14 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
914 PM CDT FRI MAR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     HAIL             10 S COLUMBIA           31.11N 89.83W
03/27/2009  E1.75 INCH       MARION             MS   EMERGENCY MNGR

            GOLFBALL HAIL REPORTED ALONG HWY 35

&&

JCULIN
Local storm report, Mar 27, 9:16 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
916 PM CDT FRI MAR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HAIL             COLUMBIA                31.26N 89.83W
03/27/2009  E0.25 INCH       MARION             MS   EMERGENCY MNGR

            PEA SIZE HAIL REPORTED AT THE INTERSECTION OF HWY 98 AND
            HWY 13

0900 PM     HAIL             4 S COLLINS             31.58N 89.56W
03/27/2009  E0.25 INCH       COVINGTON          MS   STORM CHASER

&&

JCULIN
Local storm report, Mar 27, 9:23 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
923 PM CDT FRI MAR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     HAIL             CATO                    32.09N 89.88W
03/27/2009  E0.25 INCH       RANKIN             MS   EMERGENCY MNGR

            PEA SIZED HAIL REPORTED IN CATO BY EOC.

&&

JALLEN

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 7:28 PM CDTSevere Thunderstorm WarningJANLincoln47 min
Mar 27, 7:32 PM CDTSevere Thunderstorm WarningJANSimpson25 min
Mar 27, 7:37 PM CDTSevere Thunderstorm WarningJANFranklin22 min
Mar 27, 7:49 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Marion56 min
Mar 27, 7:59 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Lamar, Marion61 min
Mar 27, 8:18 PM CDTFlash Flood WarningJANJefferson Davis, Lawrence, Lincoln8 hr
Mar 27, 8:32 PM CDTSevere Thunderstorm WarningJANLawrence43 min
Mar 27, 8:45 PM CDTSevere Thunderstorm WarningJANMarion45 min
Mar 27, 8:46 PM CDTFlash Flood WarningJANCopiah, Simpson90 min
Mar 27, 8:49 PM CDTFlash Flood WarningJANMarion8 hr
Mar 27, 8:56 PM CDTSevere Thunderstorm WarningJANSimpson49 min
Mar 27, 9:10 PM CDTTornado WarningJANRankin, Simpson, Smith36 min
Mar 27, 9:35 PM CDTSevere Thunderstorm WarningJANJasper, Jones55 min
Mar 27, 9:44 PM CDTSevere Thunderstorm WarningJANRankin, Scott15 min
Mar 27, 10:01 PM CDTTornado WarningJANForrest59 min
Mar 27, 10:03 PM CDTFlash Flood WarningJANCovington, Forrest, Jones, Lamar, Marion6 hr
Mar 27, 10:20 PM CDTSevere Thunderstorm WarningJANClarke55 min
Mar 27, 10:39 PM CDTTornado WarningJANAdams42 min
Mar 27, 10:49 PM CDTSevere Thunderstorm WarningJANJones23 min
Mar 27, 11:04 PM CDTSevere Thunderstorm WarningJANLamar29 min
Mar 27, 11:29 PM CDTSevere Thunderstorm WarningJANAdams, Franklin61 min
Mar 27, 11:36 PM CDTTornado WarningJANAdams, Franklin12 min
Mar 28, 12:02 AM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Simpson43 min
Mar 28, 12:05 AM CDTFlash Flood WarningJANFranklin, Lincoln115 min
Mar 28, 12:15 AM CDTTornado WarningJANIssaquena18 min
Mar 28, 12:18 AM CDTSevere Thunderstorm WarningJANLincoln42 min
Mar 28, 12:32 AM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Washington43 min
Mar 28, 12:42 AM CDTSevere Thunderstorm WarningJANCopiah48 min
Mar 28, 12:48 AM CDTSevere Thunderstorm WarningJANLawrence27 min
Mar 28, 1:01 AM CDTSevere Thunderstorm WarningJANSimpson44 min
Mar 28, 1:05 AM CDTSevere Thunderstorm WarningJANLincoln25 min
Mar 28, 1:17 AM CDTFlash Flood WarningJANCopiah, Simpson2 hr
Mar 28, 2:01 AM CDTFlash Flood WarningJANLawrence, Lincoln88 min
Mar 28, 2:03 AM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence42 min
Mar 28, 2:35 AM CDTSevere Thunderstorm WarningJANCovington25 min
Mar 28, 2:43 AM CDTSevere Thunderstorm WarningJANSmith34 min
Mar 28, 3:03 AM CDTSevere Thunderstorm WarningJANJasper42 min
Mar 28, 3:32 AM CDTSevere Thunderstorm WarningJANClarke, Lauderdale, Newton58 min
Mar 28, 3:54 AM CDTLake Wind AdvisoryJANAdams, Bolivar, Carroll, Claiborne, Grenada, Holmes and 10 more15 hr
Mar 28, 4:01 AM CDTRiver Flood WarningJANForrest30 hr
Mar 28, 4:01 AM CDTRiver Flood WarningJANCovington, Forrest40 hr
Mar 28, 4:01 AM CDTRiver Flood WarningJANForrest64 hr
Mar 28, 4:01 AM CDTSevere Thunderstorm WarningJANKemper, Lauderdale29 min
Mar 28, 9:54 AM CDTRiver Flood WarningJANCovington, Jones11 hr
Mar 28, 2:08 PM CDTRiver Flood WarningJANClarke20 hr
Mar 28, 2:36 PM CDTRiver Flood WarningJANNoxubee3 days

Nearby

Tornado Warnings in Mississippi, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.